Alert archive / Oregon / River Flood Warnings in 2008

River Flood Warning 2, NWS Medford, OR

January 9, 2008Coos County, Oregon

NWS Medford, OR issued this river flood warning at Jan 9, 2008, 9:52 AM PST for Coos County, Oregon. It took effect at Jan 9, 2008, 1:08 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2008, 9:52 AM PST (17:52 UTC)
In effect from
Jan 9, 2008, 1:08 PM PST
Expired
Jan 10, 2008, 10:25 AM PST
In force
21 hr
Issued by
NWS Medford, OR
Flood severity
Minor

County Coos County, OR

The radar

The Medford radar (KMAX), 167 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coquille River at Coquille (COQO3).

Action stage
20 ft
Minor stage
21 ft
Moderate stage
23 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 14327055, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS46 KMFR 091752
FLWMFR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
952 AM PST WED JAN 09 2008

...THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN OREGON...

  COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY
 
RECENT HEAVY RAINFALL HAS CAUSED THE COQUILLE RIVER LEVEL TO RISE. 
ADDITIONAL RAINFALL FORECAST THIS AFTERNOON AND OVERNIGHT WILL ALSO 
CONTRIBUTE TO RISING RIVER LEVELS.  

ORC011-092352-
/O.NEW.KMFR.FL.W.0002.080109T2108Z-080111T1200Z/
/COQO3.1.ER.080109T2108Z.080110T0800Z.080111T0600Z.NO/
952 AM PST WED JAN 09 2008

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A 

* FLOOD WARNING FOR THE COQUILLE RIVER AT COQUILLE.
* FROM THIS AFTERNOON TO LATE THURSDAY NIGHT.
* AT  9:30 AM WEDNESDAY THE STAGE WAS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST CREST...21.7 FEET AT 11 PM WEDNESDAY NIGHT.
* IMPACT...AT 21.0 FEET...THE COQUILLE RIVER IS AT FLOOD STAGE. EXPECT
  FLOODING OF FARMLAND AND LOW LYING AREAS THROUGHOUT THE FLOOD PLAIN
  ALONG THE COQUILLE RIVER.
* IMPACT...AT 22.0 FEET...HIGHWAY 42S BETWEEN COQUILLE AND BANDON BEGINS
  TO FLOOD. THE COUNTY PARK ALONG THE RIVER IN THE TOWN OF COQUILLE IS
  COMPLETELY FLOODED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.2 FEET
  ON DEC 14 2003.

$$

NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW
FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY.

FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE OR 
LISTEN TO NOAA WEATHER RADIO.

$$

HIGGINSON/SANDLER
4 follow-up statements
000 
WGUS86 KMFR 092357
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
357 PM PST WED JAN 09 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON...

  COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY
 
RECENT HEAVY RAINFALL HAS CAUSED THE COQUILLE RIVER LEVEL TO RISE. 
ADDITIONAL RAINFALL FORECAST OVERNIGHT WILL ALSO CONTRIBUTE TO 
RISING RIVER LEVELS.  

ORC011-100557-
/O.CON.KMFR.FL.W.0002.000000T0000Z-080111T1200Z/
/COQO3.1.ER.080109T2346Z.080110T0800Z.080111T0600Z.NO/
357 PM PST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE COQUILLE RIVER AT COQUILLE.
  
* UNTIL LATE THURSDAY NIGHT.
* AT  3:30 PM WEDNESDAY THE STAGE WAS 20.6 FEET.
* FLOOD STAGE IS 21.0 FEET.
* IMPACT...AT 21.0 FEET...THE COQUILLE RIVER IS AT FLOOD STAGE. EXPECT
  FLOODING OF FARMLAND AND LOW LYING AREAS THROUGHOUT THE FLOOD PLAIN
  ALONG THE COQUILLE RIVER.
* IMPACT...AT 22.0 FEET...HIGHWAY 42S BETWEEN COQUILLE AND BANDON 
  BEGINS TO FLOOD. THE COUNTY PARK ALONG THE RIVER IN THE TOWN OF 
  COQUILLE IS COMPLETELY FLOODED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.2 FEET
  ON DEC 14 2003.

$$

NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW
FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY.

FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE OR 
LISTEN TO NOAA WEATHER RADIO.
000 
WGUS86 KMFR 100546
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD, OR
946 PM PST WED JAN 09 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON...

  COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY
 
ECENT HEAVY RAINFALL HAS CAUSED THE COQUILLE RIVER LEVEL TO RISE. 
ADDITIONAL RAINFALL FORECAST OVERNIGHT WILL ALSO CONTRIBUTE TO 
RISING RIVER LEVELS.  

ORC011-101146-
/O.CON.KMFR.FL.W.0002.000000T0000Z-080111T1200Z/
/COQO3.1.ER.080110T0441Z.080110T0800Z.080111T0600Z.NO/
946 PM PST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE COQUILLE RIVER AT COQUILLE.
  
* UNTIL LATE THURSDAY NIGHT.
* AT  8:30 PM WEDNESDAY THE STAGE WAS 20.9 FEET.
* FLOOD STAGE IS 21.0 FEET.
* IMPACT...AT 21.0 FEET...THE COQUILLE RIVER IS AT FLOOD STAGE. EXPECT
  FLOODING OF FARMLAND AND LOW LYING AREAS THROUGHOUT THE FLOOD PLAIN
  ALONG THE COQUILLE RIVER.
* IMPACT...AT 22.0 FEET...HIGHWAY 42S BETWEEN COQUILLE AND BANDON 
  BEGINS TO FLOOD. THE COUNTY PARK ALONG THE RIVER IN THE TOWN OF 
  COQUILLE IS COMPLETELY FLOODED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.2 FEET
  ON DEC 14 2003.

$$

NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW
FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY.

FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE OR 
LISTEN TO NOAA WEATHER RADIO.
000 
WGUS86 KMFR 101213
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD, OR
413 AM PST THU JAN 10 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON...

  COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY
 
.RECENT HEAVY RAINFALL HAS CAUSED THE COQUILLE RIVER LEVEL TO RISE. 
ADDITIONAL RAINFALL FORECAST OVERNIGHT WILL ALSO CONTRIBUTE TO 
RISING RIVER LEVELS.


$$

ORC011-101813-
/O.CON.KMFR.FL.W.0002.000000T0000Z-080111T1200Z/
/COQO3.1.ER.080110T1115Z.080110T1300Z.080111T0600Z.NO/
413 AM PST THU JAN 10 2008

THE FLOOD WARNING CONTINUES FOR
  THE COQUILLE RIVER AT COQUILLE.
  
* UNTIL THIS AFTERNOON.
* AT  3:30 AM THURSDAY THE STAGE WAS 21.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* IMPACT...AT 21.0 FEET...THE COQUILLE RIVER IS AT FLOOD STAGE. EXPECT
  FLOODING OF FARMLAND AND LOW LYING AREAS THROUGHOUT THE FLOOD PLAIN
  ALONG THE COQUILLE RIVER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.2 FEET
  ON DEC 14 2003.

$$

NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW
FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY.

FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE OR 
LISTEN TO NOAA WEATHER RADIO.
000 
WGUS86 KMFR 101825
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD, OR
1025 AM PST THU JAN 10 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OREGON...

  COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY
 
.THE STAGE OF THE COQUILLE ROVER AT COQUILLE HAS FALLEN BELOW FLOOD 
STAGE AND IS EXPECTED TO CONTINUE FALLING THROUGH TONIGHT AND FRIDAY.

ORC011-101855-
/O.CAN.KMFR.FL.W.0002.000000T0000Z-080111T1200Z/
/COQO3.1.ER.080110T1115Z.080110T0900Z.080110T1215Z.NO/
1025 AM PST THU JAN 10 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE COQUILLE RIVER AT COQUILLE.
  
* AT  9:30 AM THURSDAY THE STAGE WAS 20.8 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT  4:15 AM THURSDAY.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 19.9 FEET BY EARLY 
  TOMORROW.
* IMPACT...AT 21.0 FEET...THE COQUILLE RIVER IS AT FLOOD STAGE. EXPECT
  FLOODING OF FARMLAND AND LOW LYING AREAS THROUGHOUT THE FLOOD PLAIN
  ALONG THE COQUILLE RIVER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.2 FEET
  ON DEC 14 2003.

$$

NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW
FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY.

FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE OR 
LISTEN TO NOAA WEATHER RADIO.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this river flood warning went out at Jan 9, 9:16 AM PST, 36 minutes earlier.

Area forecast discussion, Jan 9, 9:16 AM PST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
916 AM PST WED JAN 9 2008

.DISCUSSION...PRIMARY CONCERN THIS MORNING HAS BEEN THE STAGE OF
THE COQUILLE RIVER AT COQUILLE. THE RIVER HAS BEEN RUNNING NEAR
ACTION STAGE OVER THE PAST COUPLE DAYS...AND THE RAINFALL FROM THE
PAST STORM IN ADDITION TO WHATS COMING IN TONIGHT IS EXPECTED TO
PUSH THE RIVER TO FLOOD. DECISIONS ARE IN PROGRESS AT THIS POINT
AND FEELING IS THAT A FLOOD WARNING WILL BE ISSUED SHORTLY FOR
TONIGHT THROUGH TOMORROW. STAY TUNED.

OTHER MAIN FEATURES OF THE CURRENT FORECAST ARE THE WIND AND SNOW
EFFECTS TONIGHT OF INCOMING SYSTEM SEEN IN SATELLITE APPROACHING
THE COAST. WINTER STORM HEADLINES FOR CALIFORNIA AND SNOW ADVISORIES
IN OREGON ARE LOOKING ON TRACK AT THIS POINT. SNOW LEVELS ARE
EXPECTED TO RISE TO 5-6 THOUSAND FEET THROUGH THE NIGHT OVER THE
WEST SIDE. ONLY ADDITION THAT APPEARS NEEDED TO CURRENT PACKAGE IS
A WIND ADVISORY FOR THE WEED AREA...WHICH WELL ISSUE THIS MORNING.

&&

.AVIATION...MOSTLY VFR CONDITIONS WITH SOME LOCAL MVFR CONDITIONS
WILL SEE AREAS OF VALLEY FOG AND MVFR TO IFR CONDITIONS BRIEFLY
THIS MORNING. MORE WIDESPREAD MVFR WITH ISOLATED IFR CONDITIONS
MOVE INLAND TONIGHT WITH HIGHER ELEVATIONS OF THE SISKIYOUS AND
CASCADES TOTALLY SOCKED IN WITH HEAVY SNOW.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SNOW AND BLOWING SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM
     PST THURSDAY FOR ORZ027-ORZ029-ORZ030.
     HIGH WIND WARNING FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY
     FOR ORZ021-ORZ022.

CA...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
     THURSDAY FOR CAZ080-CAZ082-CAZ083.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM
     PST THIS AFTERNOON FOR PZZ370-PZZ376.
     GALE WARNING FROM 4 PM THIS AFTERNOON TO 1 AM PST THURSDAY FOR
     PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 4 AM PST THURSDAY FOR PZZ350-PZZ356-
     PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 7 PM
     PST THIS EVENING FOR PZZ350-PZZ356.
     GALE WARNING FROM 7 PM THIS EVENING TO 4 AM PST THURSDAY FOR
     PZZ350-PZZ356.

MTS
Hazardous weather outlook, Jan 9, 7:17 AM PST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
717 AM PST WED JAN 9 2008

CAZ081-084-085-ORZ025-028-031-100100-
CENTRAL AND EASTERN LAKE COUNTY-CENTRAL SISKIYOU COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-MODOC COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
717 AM PST WED JAN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BUNKER

In the hours before

Local storm report, Jan 9, 6:21 AM PST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
621 AM PST WED JAN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 AM     SNOW             N KENO                  42.13N 121.93W
01/09/2008  M3.0 INCH        KLAMATH            OR   TRAINED SPOTTER

            24 HOUR ACCUMULATION ENDING AT 6AM

&&

BUNKER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 3:17 AM PSTHigh Wind WarningMFRCoos, Curry, Douglas24 hr
Jan 9, 3:23 AM PSTSnow and Blowing Snow AdvisoryMFRDouglas, Jackson, Josephine, Klamath, Lake24 hr

Nearby

River Flood Warnings in Oregon, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.